Don't understand the difference between the two and haven't been able to locate an answer?
6 Sep 2009
Statins are also known as HMG-CoA reductase inhibitors. They are the most effective drugs in lowering LDL cholesterol. They inhibit HMG-CoA reductase (3-hydroxy-3-methylglutaryl coenzyme A reductase) an enzyme involved in the synthesis of cholesterol, especially in the liver. Decreased cholesterol production leads to an increase in the number of LDL membrane receptors, which increases clearance of LDL cholesterol from circulation.
Fibrates are regarded as broad-spectrum lipid lowering drugs. Their main action is to decrease triglyceride levels but they also tend to reduce LDL cholesterol and help to raise HDL cholesterol. Mechanism of action is not well established. Apparently it decreases plasma levels of triglycerides by decreasing their synthesis. Also reduces plasma levels of VLDL cholesterol by reducing its release into the circulation and increasing catabolism.
Please visit link below for full explanation and examples about cholesterol treatment medications (Under Treatment).
Following links may be useful as well.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How long does muscle pain as a side effect last after discontinuing lipitor (statins)? I have 2 mnth
Had the same problem with the other statins, muscle aches stopped after about a week after discontinuing. Lipitor worked for me for over a year ...
2 answers • 6 Oct 2011
The latest studies referenced by the NY Times (July 2, 2012) says that in the journal, Archives of Internal Medicine, they found a reduced in ...
2 answers • 1 Sep 2012
I have tried many statins & always get severe calf cramps & weakness in that area. Now I am taking Neurontin generic for neuropathy & am ...
2 answers • 4 Jul 2013
I am very sensitive to statins, resulting in severe joint pain. While taking the Flonase generic, Fluticasone, my joints ached just as though I were ...
1 answer • 30 Oct 2013
I have not been prescribed statins due to a heart problem
1 answer • 23 Dec 2014